| Catalog Number |
0134460 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Injury (2348)
| Date of Event |
04/06/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of composix lp mesh (device 1).Per operative notes, ¿a composix lp mesh (device 1) was placed and sutured.¿ (b)(6) 2015 ¿ patient was diagnosed with recurrent right lower quadrant ventral incisional hernia thereby underwent open repair with removal of composix lp mesh (device 1) and an implant of xenmatrix surgical graft (device 2).Per operative notes, ¿the two meshes were densely adherent to each other being highly contracted.The meshes were removed.There was a single loop of bowel adherent to the underside of the composix lp mesh (device 1) was taken down.The composix lp mesh was removed (device 1).A piece of xenmatrix surgical graft (device 2) was placed into the retro-rectus space and secured using sutures.¿ (note: the second mesh removed during this procedure was unknown).
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.